Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 13, NWS Tallahassee, FL

November 28, 201326 counties in Georgia; 10 counties in Florida; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Nov 28, 2013, 2:27 AM EST for 26 counties in Georgia; 10 counties in Florida; 5 counties in Alabama. It took effect at Nov 29, 2013, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2013, 2:27 AM EST (07:27 UTC)
In effect from
Nov 29, 2013, 12:00 AM EST
Expired
Nov 29, 2013, 8:00 AM EST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 41 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 84 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2013-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2013-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WWUS72 KTAE 280727
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 AM EST THU NOV 28 2013

...A FREEZE WARNING REMAINS IN EFFECT THIS MORNING EXCEPT ALONG
THE IMMEDIATE COAST...

...A FREEZE WARNING IS ALSO NOW IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING EXCEPT FOR THE COASTAL ZONES OF THE FLORIDA
BIG BEND AND PANHANDLE AND THE INTERIOR SOUTHEAST FLORIDA BIG
BEND...

.FREEZING TEMPERATURES CONTINUE TO CREEP SOUTHWARD ACROSS THE
FORECAST AREA THIS MORNING. MOST AREAS WITHIN THE WARNING THAT
HAVE NOT ALREADY DONE SO SHOULD DROP TO FREEZING OR BELOW FOR A
COUPLE OF HOURS AROUND SUNRISE. ANOTHER LIGHT FREEZE IS EXPECTED
TONIGHT...ALTHOUGH THE THREAT AREA WILL RETREAT NORTH OF I-10.

ALZ065>069-FLZ007>013-016>019-026-GAZ120>131-142>148-155>161-
282100-
/O.UPG.KTAE.FZ.A.0012.131129T0800Z-131129T1300Z/
/O.NEW.KTAE.FZ.W.0013.131129T0500Z-131129T1300Z/
/O.CON.KTAE.FZ.W.0012.000000T0000Z-131128T1400Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON-
INLAND JEFFERSON-MADISON-LIBERTY-QUITMAN-CLAY-RANDOLPH-TERRELL-
DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-
MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-
BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER...
GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...
MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG...
SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA...
DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM...
MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
227 AM EST THU NOV 28 2013 /127 AM CST THU NOV 28 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT
TO 8 AM EST /7 AM CST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/
TONIGHT TO 8 AM EST /7 AM CST/ FRIDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* TEMPERATURES...ACTUAL LOWS WILL RANGE FROM 26 TO 32 DEGREES IN
  THE WARNED AREA THIS MORNING. MINIMUM WIND CHILL READINGS WILL
  BE IN THE LOWER TO MID 20S. ACTUAL LOWS FRIDAY MORNING WILL BE
  SIMILAR...ALTHOUGH THE FREEZE LINE WILL RETREAT A BIT FURTHER TO
  THE NORTH.

* TIMING...FREEZING TEMPERATURES SHOULD ONLY LAST FOR AN HOUR OR
  OR TWO AFTER SUNRISE TODAY. TOTAL FREEZE DURATIONS TONIGHT WILL
  BE AS LONG AS 8 HOURS OVER SOUTHEAST ALABAMA...BUT WILL ONLY BE
  AROUND 2 HOURS FOR RURAL PORTIONS OF THE INLAND FLORIDA
  COUNTIES.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUB-FREEZING TEMPERATURES FOR THESE DURATIONS
COULD KILL CROPS AND SENSITIVE VEGETATION. EXPOSED PIPES ARE
TYPICALLY SAFE AT THESE TEMPERATURES.

&&

$$

FLZ014-015-027>029-034-281400-
/O.CON.KTAE.FZ.W.0012.000000T0000Z-131128T1400Z/
INLAND GULF-INLAND FRANKLIN-INLAND WAKULLA-INLAND TAYLOR-
LAFAYETTE-INLAND DIXIE-
INCLUDING THE CITIES OF...WHITE CITY...WEWAHITCHKA...
CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY
227 AM EST THU NOV 28 2013 /127 AM CST THU NOV 28 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/
THIS MORNING...

* TEMPERATURES...ACTUAL LOWS WILL RANGE FROM 28 TO 32 DEGREES. 
  MINIMUM WIND CHILL READINGS WILL BE IN THE LOWER TO MID 20S. 

* TIMING...TOTAL FREEZE DURATIONS WILL RANGE FROM 2 TO 6 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUB-FREEZING TEMPERATURES FOR THESE DURATIONS
COULD KILL CROPS AND SENSITIVE VEGETATION. EXPOSED PIPES ARE
TYPICALLY SAFE AT THESE TEMPERATURES.

&&

$$

FLZ108-112-114-115-118-127-128-134-281300-
/O.CON.KTAE.FZ.W.0012.131128T0800Z-131128T1300Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-
COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-
INCLUDING THE CITIES OF...FREEPORT...SANTA ROSA BEACH...
PANAMA CITY...PARKER...PORT SAINT JOE...APALACHICOLA...
CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH...
STEINHATCHEE...SUWANNEE
227 AM EST THU NOV 28 2013 /127 AM CST THU NOV 28 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST /7 AM CST/
THIS MORNING...

* TEMPERATURE...LOWS 28 TO 32 DEGREES AWAY FROM THE IMMEDIATE 
  COAST. MINIMUM WIND CHILL READINGS WILL BE IN THE LOWER TO MID 
  20S. 

* TIMING...FREEZE DURATIONS WILL RANGE FROM 2 TO 3 HOURS AWAY 
  FROM THE IMMEDIATE COAST. AREAS RIGHT ALONG THE COAST ARE NOT 
  EXPECTED TO SEE A FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUB-FREEZING TEMPERATURES FOR THESE DURATIONS
COULD IMPACT CROPS AND SENSITIVE VEGETATION. HOWEVER...EXPOSED
PIPES SHOULD BE SAFE.

&&

$$

18-WOOL
2 follow-up statements
829 
WWUS72 KTAE 281851
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
151 PM EST THU NOV 28 2013

...A FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING FOR SOUTHEAST ALABAMA...SOUTH GEORGIA...AND INLAND
NORTH FLORIDA...EXCEPT THE SOUTHEAST BIG BEND...

.CLEAR SKIES...DRY CONDITIONS...AND LIGHT WINDS WILL ONCE AGAIN
ALLOW TEMPERATURES TO FALL BELOW THE FREEZING POINT FOR MOST
LOCATIONS AWAY FROM THE COAST. THE NORTHEASTERLY FLOW THIS
AFTERNOON WILL RAISE MOISTURE LEVELS ACROSS THE SOUTHEAST BIG
BEND...ESPECIALLY DIXIE COUNTY...JUST ENOUGH TO PREVENT A
FREEZE...OR ONLY ALLOW PATCHY FREEZE CONDITIONS FOR AN HOUR OR
LESS RIGHT AT SUNRISE. WITHIN A FEW HOURS OF DAWN...PATCHY FROST
WILL ALSO BE POSSIBLE WITHIN THE FREEZE WARNING.


FLZ019-282000-
/O.CAN.KTAE.FZ.W.0013.131129T0500Z-131129T1300Z/
MADISON-
INCLUDING THE CITIES OF...MADISON...GREENVILLE
151 PM EST THU NOV 28 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FREEZE WARNING FOR MADISON COUNTY.


$$

ALZ065>069-FLZ007>013-016>018-026-GAZ120>131-142>148-155>161-
291300-
/O.CON.KTAE.FZ.W.0013.131129T0500Z-131129T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON-
INLAND JEFFERSON-LIBERTY-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...SWEETWATER...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
151 PM EST THU NOV 28 2013 /1251 PM CST THU NOV 28 2013/

...A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT EST /11 PM
CST/ TONIGHT TO 8 AM EST /7 AM CST/ FRIDAY...

* MINIMUM TEMPERATURES...27 TO 32 DEGREES...WARMEST ACROSS EXTREME
  SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND.

* TIMING...BEGINNING A COUPLE HOURS AFTER MIDNIGHT...TEMPERATURES
  WILL FALL TO FREEZING ACROSS ALABAMA AND SOUTHWEST GEORGIA AND
  GRADUALLY SPREAD SOUTHEAST THROUGH THE NIGHT.

* DURATION...2 TO 8 HOURS...WITH THE SHORTEST DURATIONS ACROSS
  EXTREME SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUB-FREEZING TEMPERATURES FOR THESE DURATIONS
COULD KILL CROPS AND SENSITIVE VEGETATION. EXPOSED PIPES ARE
TYPICALLY SAFE AT THESE TEMPERATURES.

&&

$$

HARRIGAN
288 
WWUS72 KTAE 290207
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EST THU NOV 28 2013

...A FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING FOR SOUTHEAST ALABAMA...SOUTH GEORGIA...AND INLAND
NORTH FLORIDA...EXCEPT THE SOUTHEAST BIG BEND...

.CLEAR SKIES...DRY CONDITIONS...AND LIGHT WINDS WILL ONCE AGAIN
ALLOW TEMPERATURES TO FALL BELOW THE FREEZING POINT FOR MOST
LOCATIONS AWAY FROM THE COAST. THE NORTHEASTERLY FLOW THIS
AFTERNOON WILL RAISE MOISTURE LEVELS ACROSS THE SOUTHEAST BIG
BEND...ESPECIALLY DIXIE COUNTY...JUST ENOUGH TO PREVENT A
FREEZE...OR ONLY ALLOW PATCHY FREEZE CONDITIONS FOR AN HOUR OR
LESS RIGHT AT SUNRISE. WITHIN A FEW HOURS OF DAWN...PATCHY FROST
WILL ALSO BE POSSIBLE WITHIN THE FREEZE WARNING.

FLZ019-291300-
/O.EXA.KTAE.FZ.W.0013.131129T0500Z-131129T1300Z/
MADISON-
INCLUDING THE CITIES OF...MADISON...GREENVILLE
907 PM EST THU NOV 28 2013

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY. 

* MINIMUM TEMPERATURES...30 TO 32 DEGREES.

* TIMING...DROP BELOW FREEZING AFTER MIDNIGHT

* DURATION...2 TO 6 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUB-FREEZING TEMPERATURES FOR THESE DURATIONS
COULD KILL CROPS AND SENSITIVE VEGETATION. EXPOSED PIPES ARE
TYPICALLY SAFE AT THESE TEMPERATURES.

&&

$$

ALZ065>069-FLZ007>013-016>018-026-GAZ120>131-142>148-155>161-
291300-
/O.CON.KTAE.FZ.W.0013.131129T0500Z-131129T1300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON-
INLAND JEFFERSON-LIBERTY-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-
LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...
HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...
MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN...
BLOUNTSTOWN...QUINCY...CHATTAHOOCHEE...TALLAHASSEE...
SPRING HILL...MONTICELLO...SWEETWATER...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE...
QUITMAN...VALDOSTA...LAKELAND
907 PM EST THU NOV 28 2013 /807 PM CST THU NOV 28 2013/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST /7 AM CST/
FRIDAY...

* MINIMUM TEMPERATURES...27 TO 32 DEGREES...WARMEST ACROSS 
  EXTREME SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. 

* TIMING...BEGINNING A COUPLE HOURS AFTER MIDNIGHT...
  TEMPERATURES WILL FALL TO FREEZING ACROSS ALABAMA AND 
  SOUTHWEST GEORGIA AND GRADUALLY SPREAD SOUTHEAST THROUGH THE 
  NIGHT. 

* DURATION...2 TO 8 HOURS...WITH THE SHORTEST DURATIONS ACROSS 
  EXTREME SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SUB-FREEZING TEMPERATURES FOR THESE DURATIONS
COULD KILL CROPS AND SENSITIVE VEGETATION. EXPOSED PIPES ARE
TYPICALLY SAFE AT THESE TEMPERATURES.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Nov 27, 9:11 PM EST, 5 hours 16 minutes earlier.

Area forecast discussion, Nov 27, 9:11 PM EST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EST Wed Nov 27 2013

.NEAR TERM [Overnight]...
Cold and sprawling area of high pressure is covering the
southeastern states this evening. The center of the high currently
stretches from western Tennessee into east Texas and is forecast
to shift eastward overnight. Temperatures have already fallen into
the mid and upper 30s for much of the forecast area, and
temperatures will continue to fall through the night. So far, the
temperatures are falling a bit faster than forecast, with a few
stations showing calm winds. Expect the winds to be sporadic
overnight, given the gradient in place across the area, so this
should keep temps from reaching the lower 20s. Otherwise, the
clear skies and very dry atmosphere (PWAT 0.18 inches) will allow
for temperatures to reach the mid to upper 20s for most locations
away from the coast. Have dropped min temperatures a degree or two
with the evening update, but still not anticipating a widespread
Hard Freeze. Will keep the previous Freeze Warning unchanged.

&&

.SHORT TERM [Thursday Through Saturday]...
The main weather story for this period will continue to be ample
sunshine but unseasonably cold air in the wake of yesterday's
robust cold front. The period begins with large scale tight quasi-
zonal flow across the SE region with little change through Sat. At
surface, surface high across extreme Nrn AL with elongated ridge
stretched Swwd to Ern TX and Newd to Cntrl Appalachians. During
the rest of period, high lifts Newd to Carolina Coast Thurs night
with winds veering to ELY allowing local flow to decrease. By Sat
sundown, high off Nrn New England with axis ridging Swwd into SE
region. Thus expect temperatures to moderate each day.

No POPs forecast. Normal highs and lows at Tallahassee Airport for
this week are 70/45. Turkey day will remain quite cold with highs in
the low to mid 50s rising on Fri to around 60 north to mid 60s south
then rising further on Sat to low 60s north to around 70 south.
Local confidence tool has 100% chance of light freeze late Thurs
night to around Sunrise Fri for AL/GA counties and 60-90% for inland
FL counties. So will go from upper 20s north to mid 30s south with
wind chills from mid 20s to low 30s) and issue Freeze watch for
Thurs night into early Fri for all but FL Coastal and SE Big Bend
counties. Lows should moderate Fri night, from mid 30s north to
low-mid 40s south.

&&

.LONG TERM [Saturday Night through Wednesday]...
The upper pattern will remain zonal while at surface, ridge
dominates region with temps returning thru normal thru Sun night.
A shortwave developing over Srn plains Sat night moves east and
weakens and crosses SE region Sun night into Mon before exiting
Ern seaboard late Mon night. At surface, a wave of low pressure
moves across Nrn most Gulf Sun into Mon brushing local area. At
this time, the impact of these systems would appear to be low with
relatively light rainfall amounts and no thunder forecast. In
their wake, deep layer ridging builds over SE region into Wed.

Will go with 30 pops Sun night, 40% on Mon and 20% Mon night...
otherwise no Pops. Lows from low 40s N to around 50 S Sat night
rising to mid 40s to low 50s Sun and Mon nights, low to mid 40S Tues
night and 45 to 50 Wed night. Highs at or above normal ranging from
low-mid 60s N to low-mid 70s S on Sun, mid 60s to low 70s on Mon,
and upper 60s to low-mid 70s Tues and Wed.

&&

.AVIATION [Through 00Z Friday]...
Now that the sun has set, winds have begun to die down. Light to
moderate north winds will prevail through the period with clear
skies.

&&

.MARINE...
Winds and seas are forecast to finally drop to below advisory levels
on Thanksgiving morning. NE winds will remain at or near cautionary
levels especially offshore into Fri night before we finally see a
decided drop off in winds into Mon. Cautionary level winds are
again possible Mon night into Tues night in the wake of a passing
Gulf low.

&&

.FIRE WEATHER...
Although much drier is continuing to overspread the region today and
will linger over the Tri-State area for the next several days,
conditions are still not expected to meet the more stringent Red
Flag Criteria.

&&

.HYDROLOGY...
Rainfall totals between 1.5-3" fell yesterday across the area, and
caused some quick rises to near and around action stage at some of
the area rivers. The rivers and creeks have already peaked and most
levels are currently falling. No river flooding is expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   28  55  33  64  39 /  0   0   0   0  10
Panama City   31  54  37  62  45 /  0   0   0   0  10
Dothan        26  52  30  60  35 /  0   0   0   0   0
Albany        27  53  29  61  35 /  0   0   0   0  10
Valdosta      28  55  32  63  40 /  0   0   0   0  10
Cross City    29  58  35  67  45 /  0   0   0   0  10
Apalachicola  31  55  38  64  49 /  0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING from 3 AM EST /2 AM CST/ to 8 AM EST /7 AM CST/
     Thursday for Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-South Walton.
     FREEZE WATCH from late Thursday night through Friday morning
     for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-
     Inland Jefferson-Inland Walton-Jackson-Leon-Liberty-
     Madison-Washington.
     FREEZE WARNING until 9 AM EST /8 AM CST/ Thursday for Calhoun-
     Central Walton-Gadsden-Holmes-Inland Bay-Inland Dixie-
     Inland Franklin-Inland Gulf-Inland Jefferson-Inland
     Taylor-Inland Wakulla-Inland Walton-Jackson-Lafayette-
     Leon-Liberty-Madison-Washington.
GA...FREEZE WATCH from late Thursday night through Friday morning
     for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-
     Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-
     Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
     Thomas-Tift-Turner-Worth.
     FREEZE WARNING until 9 AM EST Thursday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
     Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
     Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
     Turner-Worth.
AL...FREEZE WATCH from late Thursday night through Friday morning
     for Coffee-Dale-Geneva-Henry-Houston.
     FREEZE WARNING until 8 AM CST Thursday for Coffee-Dale-Geneva-
     Henry-Houston.
GM...SMALL CRAFT ADVISORY until 7 AM EST Thursday for Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River
     Fl out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach out 20 NM-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.
&&

NEAR TERM...Camp
SHORT TERM...Block
LONG TERM...Block
AVIATION...Moore
MARINE...Block
FIRE WEATHER...Gould
HYDROLOGY...McDermott

Nearby

Freeze Warnings in Georgia, 2013Freeze Warnings in Florida, 2013Freeze Warnings in Alabama, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.